Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 9, NWS Jacksonville, FL

August 6, 2024Duval County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this wind advisory at Aug 6, 2024, 8:07 AM EDT for Duval County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2024, 8:07 AM EDT (12:07 UTC)
Expired
Aug 6, 2024, 7:48 PM EDT
In force
12 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS72 KJAX 061207
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
807 AM EDT Tue Aug 6 2024

FLZ124-125-225-325-GAZ154-166-062015-
/O.NEW.KJAX.WI.Y.0009.240806T1207Z-240807T0000Z/
Coastal Nassau-Coastal Duval-Trout River-South Central Duval-
Coastal Glynn-Coastal Camden-
Including the cities of Dungeness, Yulee, Kingsland,
Jacksonville, Amelia City, Fernandina Beach, Country Club Estate,
Ortega, San Marco, Tallyrand, Arlington, St. Simons, Dock
Junction, Jekyll Island, Oceanway, Dover Bluff, Sea Island, Glynn
Haven, and Riverside
807 AM EDT Tue Aug 6 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to near 40 mph.

* WHERE...In Florida, Coastal Duval, Coastal Nassau, South Central 
  Duval, and Trout River Counties. In Georgia, Coastal Camden and 
  Coastal Glynn Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SHASHY
2 follow-up statements
330 
WWUS72 KJAX 062048
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
448 PM EDT Tue Aug 6 2024

FLZ124-125-225-325-GAZ154-166-070000-
/O.CON.KJAX.WI.Y.0009.000000T0000Z-240807T0000Z/
Coastal Nassau-Coastal Duval-Trout River-South Central Duval-
Coastal Glynn-Coastal Camden-
Including the cities of Country Club Estate, Tallyrand,
Fernandina Beach, Sea Island, Dover Bluff, San Marco, Jekyll
Island, Kingsland, Riverside, Dock Junction, Yulee, Dungeness,
St. Simons, Jacksonville, Oceanway, Arlington, Amelia City, Glynn
Haven, and Ortega
448 PM EDT Tue Aug 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...In Florida, Coastal Duval, Coastal Nassau, South Central 
  Duval, and Trout River Counties. In Georgia, Coastal Camden and 
  Coastal Glynn Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

23
179 
WWUS72 KJAX 062348
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
748 PM EDT Tue Aug 6 2024

FLZ124-125-225-325-GAZ154-166-070100-
/O.CAN.KJAX.WI.Y.0009.000000T0000Z-240807T0000Z/
Coastal Nassau-Coastal Duval-Trout River-South Central Duval-
Coastal Glynn-Coastal Camden-
Including the cities of Country Club Estate, Tallyrand,
Fernandina Beach, Sea Island, Dover Bluff, San Marco, Jekyll
Island, Kingsland, Riverside, Dock Junction, Yulee, Dungeness,
St. Simons, Jacksonville, Oceanway, Arlington, Amelia City, Glynn
Haven, and Ortega
748 PM EDT Tue Aug 6 2024

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

23

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Aug 6, 7:46 AM EDT, 21 minutes earlier.

Area forecast discussion, Aug 6, 7:46 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
746 AM EDT Tue Aug 6 2024

...New AVIATION...

.UPDATE...
Issued at 551 AM EDT Tue Aug 6 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Trimmed down the Tropical Storm Warning and cancelled the Storm
Surge Warning for coastal SE GA with the 5 am update. Continued
the Tropical Storm Warning for coastal NE FL due to tropical
storm force gusts of 35-40 mph at times early this morning.

Hazardous marine and surf zone conditions continue.

From the latest Hurricane Local Statement...

Tropical Storm Debby will continue to move slowly northeast across
southeast Georgia this morning then move offshore of the southeast
Georgia coast this afternoon.

Additional rainfall amounts of 2 to 4 inches are possible today across
southeast Georgia with generally less than 2 inches for most of
northeast Florida. The threat of flash flooding will continue today,
especially for northeast Georgia. Many local rivers are rising into
major and moderate flood stage.

Gusty bands of light to moderate rainfall will continue this morning,
with the stronger gusts to tropical storm force realized over lakes,
rivers, open pastures and along the southeast Georgia coast.

Storm surge inundation of 1 to 3 feet is possible along the southeast
Georgia coast. Heavy coastal rainfall combined with surge will create
significant flooding issues, especially in poor drainage areas of
coastal communities including Brunswick.

&&

.NEAR TERM...
Issued at 219 AM EDT Tue Aug 6 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Tropical Storm Debby will continue to move northeastward across
Georgia today, bringing additional rainfall and strong wind gusts
along the coast north of Jacksonville, and for most of SE GA where
Tropical Storm Warnings and the Flood Watch remain in effect.
With heavy cloud cover and precipitation, high temperatures will
be well below normal over SE GA, with some locations potentially
not hitting 80 degrees today. The rain shield will largely move to
the northeast of the forecast area Tuesday night. Due to the
gradient, winds will still remain elevated, with highest gusts
near coastal SE GA Georgia.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 219 AM EDT Tue Aug 6 2024

Tropical Storm Debby is forecast to be out over the Atlantic off
the Georgia and South Carolina coast before making her way north
into South Carolina by Thursday. Though Debby's eye will be out of
our region, her effects will still be felt. Winds will continue to
be elevated as pressure gradients remain tight before loosening up
by Thursday night. Rounds of rain may still make their way around
over the area from Debby Wednesday before Thursday goes back to a
normal summer sea-breeze pattern. Daytime temperatures will be in
the upper 80s to low 90s and overnight temperatures in the mid to
upper 70s.

&&

.LONG TERM...
(Friday through Monday)
Issued at 219 AM EDT Tue Aug 6 2024

High pressure begins to build in behind Debby Thursday afternoon,
slowly working to push the system northeast. As Debby moves out, a
line of low pressure trails behind her followed closely by a cold
front coming in from the northwest that looks to make its way into
Georgia by Friday morning and pushing through into NE Florida
early next week. These frontal boundaries will provide additional
lift to the afternoon sea-breeze pattern aiding in producing
numerous afternoon showers and storms through the weekend into the
beginning of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 742 AM EDT Tue Aug 6 2024

Tropical Storm Debby was near the coast of southeast Georgia this
morning. Debby will move slowly eastward into the western Atlantic
to the east and northeast of the area through the end of the TAF
period. Rainbands on the back side of Debby will move through the
TAF sites through the period, with MVFR/IFR conditions. West
winds 15-20 knots with gusts 25-30 knots are expected through much
of the period.

&&

.MARINE...
Issued at 219 AM EDT Tue Aug 6 2024

Debby will continue to drift slowly northeast over the southeast
Georgia waters through Tuesday morning then track farther northeast
meandering near the southeast Atlantic seaboard. As Debby tracks
farther away later this week, a trough of low pressure will linger
across the local waters with Small Craft Advisory conditions
expected through the end of the week.

Rip Currents: High rip current risk for NE FL and SE GA beaches
through at least Tuesday.

&&

.HYDROLOGY...
Issued at 219 AM EDT Tue Aug 6 2024

The slow moving nature of Debby across the area has produced 4-16
inches of rain over most of NE FL and SE GA. Numerous area rivers
are forecast to reach minor to major flood stage this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  80  74  90  74 /  90  40  40  20
SSI  82  75  88  76 / 100  90  70  50
JAX  83  75  91  76 /  90  60  50  30
SGJ  87  76  91  77 /  90  50  50  40
GNV  86  75  91  76 /  70  30  30  20
OCF  88  77  93  78 /  70  20  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ124-125.

     Flood Watch through this evening for FLZ024-225-325-425.

     High Rip Current Risk through late tonight for FLZ124-125-133-
     138.

     High Surf Advisory until 8 PM EDT this evening for FLZ124-125.

GA...Tropical Storm Warning for GAZ133>136-151>154-165-166.

     Flood Watch through this evening for GAZ132>136-149-151>154-163-
     165-166-250-264-350-364.

     High Rip Current Risk through late tonight for GAZ154-166.

     High Surf Advisory until 8 PM EDT this evening for GAZ154-166.

     Coastal Flood Advisory until 8 PM EDT this evening for GAZ154-
     166.

AM...Tropical Storm Warning for AMZ450-452-470-472.

     Small Craft Advisory until 8 PM EDT Thursday for AMZ454-474.

&&

In the hours before

Local storm report, Aug 6, 7:45 AM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
745 AM EDT Tue Aug 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     Tropical Cyclone 4 SE San Marco          30.26N 81.62W
08/05/2024                   Duval              FL   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

KC
Local storm report, Aug 6, 7:52 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
752 AM EDT Tue Aug 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     Tropical Cyclone 2 SSW Plant Hatch       31.91N 82.36W
08/06/2024                   Appling            GA   Emergency Mngr

            Appling County Emergency Management reported
            US 1 North between Kate Mann Rd and E River
            Road was closed due to water over roadway.

&&

KC
Local storm report, Aug 6, 7:55 AM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
755 AM EDT Tue Aug 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     Tropical Cyclone 9 NNE Surrency          31.85N 82.14W
08/05/2024                   Appling            GA   Public

            Large Oak tree fell across Hershel Tillman
            Road making it impassible.

&&

KC
Local storm report, Aug 6, 8:06 AM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
806 AM EDT Tue Aug 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tropical Cyclone Screven                 31.48N 82.02W
08/05/2024                   Wayne              GA   Emergency Mngr

            Multiple roads in Screven were washed out
            including Sikes Rd, Bennett Rd, and Dry
            Creek Rd. Trees and tree limbs also fell on
            powerlines.

&&

KC

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 10:55 PM EDTSmall Craft AdvisoryJAX58 hr
Aug 6, 5:06 AM EDTCoastal Flood AdvisoryJAXCamden, Glynn10 hr
Aug 6, 10:58 AM EDTRiver Flood WarningJAXAppling, Tattnall, Toombs, Wayne3 days
Aug 6, 10:58 AM EDTRiver Flood WarningJAXJeff Davis, Montgomery, Toombs23 hr

Nearby

Wind Advisories in Florida, 2024Wind Advisories in Georgia, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.